Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 48, NWS Green Bay, WI

June 18, 2006Calumet County, Outagamie County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 18, 2006, 6:05 PM CDT for Calumet County, Outagamie County, Wisconsin. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2006, 6:05 PM CDT (23:05 UTC)
Expired
Jun 18, 2006, 6:34 PM CDT
In force
29 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Calumet County, WI, Outagamie County, WI

The radar

The Green Bay radar (KGRB), 32 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 6:44 PM CDTHAIL 1Brillion, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
488 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 182306
SVRGRB
WIC015-087-182345-
/O.NEW.KGRB.SV.W.0048.060618T2305Z-060618T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
605 PM CDT SUN JUN 18 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CALUMET COUNTY IN EAST CENTRAL WISCONSIN
  SOUTHEAST OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN

* UNTIL 645 PM CDT

* AT 602 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WINDS TO 60 MPH.  THIS
  STORM WAS LOCATED NEAR KAUKAUNA...OR ABOUT NEAR APPLETON...AND
  MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHERWOOD BY 610 PM...
  BRILLION BY 640 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

BOATERS ON NORTHERN LAKE WINNEBAGO SHOULD GET OFF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4434 8839 4414 8840 4405 8804 4423 8805
      4423 8816

$$

KIECKBUSCH
2 follow-up statements
000 
WWUS53 KGRB 182316
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
613 PM CDT SUN JUN 18 2006

WIC015-087-182345-
/O.CON.KGRB.SV.W.0048.000000T0000Z-060618T2345Z/
OUTAGAMIE WI-CALUMET WI-
613 PM CDT SUN JUN 18 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT 
FOR NORTHERN CALUMET AND SOUTHEAST OUTAGAMIE COUNTIES...

AT 610 PM...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD ON THE 
SOUTHEAST SIDE OF APPLETON. THIS SEVERE THUNDERSTORM IS CAPABLE OF 
PRODUCING NICKEL SIZE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO. 
THE AREAS MOST SUSCEPTIBLE TO A TORNADO ARE SHERWOOD...ST.JOHN AND 
HILBERT. THIS STORM WAS LOCATED NEAR DUNDAS...OR ABOUT 9 MILES EAST 
OF APPLETON...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOREST JUNCTION BY 620 PM...
  ST JOHN BY 625 PM...
  HILBERT BY 630 PM...
  BRILLION BY 635 PM...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4434 8839 4414 8840 4405 8804 4423 8805
      4423 8816

$$
KIECKBUSCH
000 
WWUS53 KGRB 182334
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
633 PM CDT SUN JUN 18 2006

WIC015-087-182343-
/O.CAN.KGRB.SV.W.0048.000000T0000Z-060618T2345Z/
OUTAGAMIE WI-CALUMET WI-
633 PM CDT SUN JUN 18 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST OUTAGAMIE COUNTY 
HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING FOR SOUTHEAST 
OUTAGAMIE COUNTY HAS MOVED OUT OF THE AREA.

A TORNADO WARNING HAS REPLACED THE SEVERE THUNDERSTORM WARNING FOR
CALUMET COUNTY.

LAT...LON 4434 8839 4414 8840 4405 8804 4423 8805
      4423 8816

$$

KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:30 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 18, 3:30 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT SUN JUN 18 2006

.SHORT TERM...TNGT AND MON. MAIN FCST CHALLENGE WL BE AMT OF CLDS/SML
PCPN CHCS LATE TNGT INTO MON ASSOCIATED WITH APPROACHING UPR TROF/SFC
BNDRY.

THE 18Z MSAS SFC ANALYSIS INDICATED ONE SFC BNDRY EXTENDED FROM THE
CNTRL U.P. SWWD TO MTW TO FAR NW IL. LRG AREA OF SHWRS WERE LOCATED AHD
OF THE SFC BNDRY AND WITH DAYTIME HEATING...SOME TSTMS HAD DEVELOPED OVR
SE WI. ADDL TSTMS HAD POPPED UP ACROSS NE WI ALONG THE DEWPT
DISCONTINUITY AXIS. VSBL SATL IMAGERY SHOWED BRIEF CLEARING OVR THE NW
HALF OF WI WITH ONLY FAIR WEATHER CU. MORE CLDS WERE LOCATED OVR NRN MN
HAD OF THE NXT WEATHER SYSTEM TO AFFECT NE WI.

HAVE LINGERED A SML CHC OF EARLY EVENING SHWRS/TSTMS OVR ERN WI AHD OF
THE DEWPT DISCONTINUITY AXIS WHICH SHOULD DIMINISH WITH THE LOSS OF
DAYTIME HEATING. OTHERWISE...WHILE THE ONE UPR SYSTEM/SFC BNDRY HEADS
EAST THIS EVENING...ATTN TURNS TO THE NORTH AND WEST WHERE ANOTHER UPR
TROF/SFC BNDRY WL BE DROPPING TOWARD THE WRN GREAT LKS. LRG SWATH OF
CLDS (WHICH ARE PICKED UP WELL BY MDLS 925 MB RH) EXPECTED TO SWEEP
ACROSS NE WI LTR TNGT. PREFER THE DRIER GFS/NGM FOR PCPN AS THE NAM APRS
OVERDONE CONSIDERING THE TIME OF DAY AND LACK OF DEEP MSTR (DEW PTS IN
THE 50S). HAVE TIMED THE CHC OF LGT SHWRS/SPRINKLES AFTER MIDNGT ACROSS
N-CNTRL WI...AND LATE TNGT FOR FAR NE WI. MIN TEMPS HAVE BEEN LOWERED A
DEG OR TWO FROM PREV FCST.

THE UPR TROF/SFC BNDRY SLIP THRU NE WI MON MORNING AND EXIT THE RGN BY
AFTERNOON. BEST DYNAMICS REMAIN FROM NRN WI NWD...THUS HAVE ONLY
MENTIONED A SML CHC POP ACROSS THE NRN TIER OF COUNTIES. OTHERWISE...
SUBSIDENCE BEHIND THE DEPARTED UPR TROF TO ALLOW FOR AFTERNOON SUNSHINE
TO DVLP. A COOLER TEMP REGIME TO BE IN PLACE MON AFTERNOON WITH 8H TEMPS
ONLY AROUND +10C. EXPECT MAX TEMPS TO BE A GOOD 5 TO 15 DEGS COOLER THAN
SUNDAY.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...MAIN FCST CONCERNS ARE
PRECIP CHCS FOR THE MID-LATE PART OF THE WORK WEEK.

HIGH PRESSURE WILL DOMINATE THE WX OVER GRB CWA MONDAY INTO TUESDAY.
MODELS BRING PRECIP CLOSE TO OUR SW COUNTIES LATE IN THE DAY ON
TUESDAY...BUT THINK THAT LLVL FLOW OUT OF THE SFC HIGH WILL KEEP PRECIP
OUT OF OUR AREA UNTIL EVG. MODELS AGREE ON LIFTING A H8 WARM FRONT INTO
THE FORECAST AREA TUESDAY NIGHT...ALONG WITH A SUBSTANTIAL INCREASE IN
ELEVATED INSTABILITY. THIS...COMBINED WITH 35-40KT LLJ...SHOULD RESULT
IN MCS DEVELOPMENT OVERNIGHT...WITH THE BEST CHC OF PRECIP OVER OUR
SOUTHERN COUNTIES. DAY 3 CONVECTIVE OUTLOOK HAS MOST OF GRB CWA IN THE
SLGT RISK...BUT THINK THE GREATEST THREAT WILL BE IN C/EC WI...WHERE
THE ELEVATED INSTAB WILL BE STRONGER. A STRONG DRY SLOT PUNCHES INTO
WI ON WEDS...WHICH MAY LIMIT CONVECTIVE DEVELOPMENT ALONG THE COLD
FRONT. HOWEVER...WITH INCREASING MID-LEVEL LAPSE RATES AND DAYTIME
INSTABILITY...CANNOT COMFORTABLY GO WITH A DRY FCST ATTM.

WEDS NGT INTO FRIDAY PERIOD IS A BIT OF A QUESTION MARK. HAVE REMOVED
POPS FOR WEDS NGT...WITH THE COLD FRONT TO OUR EAST...AND LITTLE DYNAMIC
FORCING OR MOISTURE TO WORK WITH. CANADIAN COLD FRONT WILL IMPACT THE FA
SOMETIME DURING THE THU/FRI TIME PERIOD. THE GFS IS FASTEST WITH THE
FRONT...DROPPING IT INTO NORTHERN WI ON THURS AFTERNOON...BUT SLOWER
SOLNS AS DEPICTED BY ECMWF AND CANADIAN SEEM MORE LIKELY GIVEN THE ZONAL
FLOW ALOFT OVER THE RGN. FOR NOW...WILL STICK WITH THE CHC OF PRECIP ON
THURS FOR THE SAKE OF CONSISTENCY...BUT GUT FEELING IS THAT THURS WILL
BE DRY. SMALL POPS MAY BE NEEDED THU NGT/FRI IF THE FRONT IS SLOWER.

CANADIAN HIGH PRESSURE SHD KEEP THE FA DRY OVER THE WEEKEND.

STAYED FAIRLY CLOSE TO MEX GUIDANCE THROUGHOUT THE EXTENDED PERIOD.
EXPECT SLIGHTLY ABOVE NORMAL TEMPERATURES EARLY IN THE PERIOD...THEN
DROPPING BACK TO NORMAL OR SLIGHTLY BELOW NORMAL READINGS LATE IN THE
WEEK.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KALLAS/KIECKBUSCH
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 18, 4:00 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
400 PM CDT SUN JUN 18 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
400 PM CDT SUN JUN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WITH HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE
OVER NORTHEAST AND EAST CENTRAL WISCONSIN EARLY. THE STORMS SHOULD STAY
BELOW SEVERE LIMITS...AND ARE EXPECTED TO DISSIPATE BY SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY...
AND AGAIN ON THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TUESDAY NIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT...BUT SPOTTERS
ARE URGED TO REPORT ANY OCCURRENCES OF HAIL OR GUSTY WINDS.

LMZ521-522-541>543-564-191200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
400 PM CDT SUN JUN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE UNTIL SUNSET. THE STRONGEST STORMS
MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 35 KNOTS. BOATERS ARE URGED TO
HEAD FOR PORT IF THREATENING WEATHER IS OBSERVED.

DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY...
AND AGAIN ON THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TUESDAY NIGHT...WITH LARGE HAIL AND STRONG WINDS THE MAIN THREATS.

KALLAS/KIECKBUSCH
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 18, 4:43 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
443 PM CDT SUN JUN 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     ATHELSTANE              45.43N 88.09W
06/18/2006                   MARINETTE          WI   LAW ENFORCEMENT

            ONE POWER LINE DOWN

&&

TH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:30 PM CDTMarine Weather StatementGRB90 min
Jun 18, 4:47 PM CDTSpecial Marine WarningGRB88 min
Jun 18, 5:46 PM CDTMarine Weather StatementGRB89 min
Jun 18, 6:11 PM CDTSevere Thunderstorm WarningGRBDoor38 min
Jun 18, 6:18 PM CDTSpecial Marine WarningGRB87 min
Jun 18, 6:26 PM CDTTornado WarningGRBCalumet34 min
Jun 18, 6:44 PM CDTSevere Thunderstorm WarningGRBManitowoc61 min
Jun 18, 6:58 PM CDTSevere Thunderstorm WarningGRBCalumet32 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.